Metformin (Glucophage) and Weight Loss
How does Metformin cause weight loss?
Metformin, which is a brand name for glucophage, is prescribed only to treat people with diabetes to reduce their blood sugar levels, but many also experience weight loss as a side effect. So how does metformin medication cause weight loss? It is not yet known why this medication causes weight loss; however, one theory is that this medication makes people eat less by decreasing their appetite. This hypoglycemic drug also works by changing the way your body stores and uses fat. Even though Metformin has been shown to cause weight loss, it should never be taken by people in order to lose weight. Research shows that weight loss tends to occur gradually as a result of taking this medication, usually over a period of one to two years. A study showed that people who used this drug for weight loss lost between 4 to 7 pounds over a period of 2 years or more. However, the pounds lost varies from one person to another.
If you take Metformin without also adopting a healthy lifestyle, you may not experience weight loss. People who exercise regularly and have a healthy diet plan tend to lose the most weight when taking it. When you exercise, the drug helps you lose weight by boosting fat burning. Therefore, lack of physical activity while taking glucophage will not generally cause weight loss. Studies also show that any weight loss that occurs will only last as long as you are taking the medication and living a healthier lifestyle. If you stop taking metformin and being physicially active, there is a high chance that the lost weight will return. The positive side is that this medicine does not typically cause weight gain unlike other type 2 diabetes drugs. The benefit of this medication is that it can be used to control blood sugar levels while helping people lose weight.
You can buy Metfromin at canadianinsulin.com!
Disclaimer: Please note that the contents of this community article are strictly for informational purposes and should not be considered as medical advice. This article, and other community articles, are not written or reviewed for medical validity by Canadian Insulin or its staff. All views and opinions expressed by the contributing authors are not endorsed by Canadian Insulin. Always consult a medical professional for medical advice, diagnosis, and treatment.